MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305195
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11 -a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Description: it was reported by customer they found black mold.Verbatim: material #305195 lot #4354089 customer states that they found black mold in the syringe and some moisture.They found it before it was used on a patient.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.A report was received indicating the presence of black mold and moisture.To support the investigation, one sample, contained in an opened blister package, was submitted for evaluation by the quality team.A visual inspection was conducted using 10x magnification.The plastic shield exhibited dark-colored particles, identified as embedded degraded resin, along with an air bubble resulting from the molding process.No additional defects or imperfections were observed.The presence of degraded resin is typically associated with startup conditions or intermittent occurrences during the injection molding process.During these times, degraded resin may become dislodged and incorporated into molded components.The sample was submitted to a laboratory for further analysis, which confirmed that the foreign material was not mold, but embedded degraded resin.A device history record (dhr) review was completed for material number 305195, lot 4354089.The review found no quality issues during the production of this lot that could have contributed to the reported condition.Additionally, no related quality notifications were identified.All manufacturing processes and final inspections were performed in accordance with specification requirements.To date, no similar incidents have been reported for this lot.Based on the investigation and analysis of the returned sample, the customer-reported condition has been confirmed.

Brand Name
NEEDLE 18X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22410754
Report Number1911916-2025-00484
Device Sequence Number13179907
Product Code FMI
UDI-Device Identifier30382903051954
UDI-Public(01)30382903051954(17)300331(10)4354089
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305195
Device Lot Number4354089
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown